Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Planning
Jul 1, 2005

Doctor Young, thanks for your help. I have rather high level of drug resistance which I reported to you earlier. Treatment naive, 200 plus CD4 and 200,000 plus viral load about 2 months back. Based on reported resistance, you advised a nNRTI with tipranivir and others, perhaps Viread (although that is somewhat comprimised). You said there could be drug interaction problems with Sustiva and tipranivir. What might those be? Do you think waiting to start until the CCR5's come on board is a good idea? You also said a phenotype might help. I'm going to do that. What about T20 resistance? You recommend testing for that given the above? Many thanks.

Response from Dr. Young

Thanks for writing back.

After more careful review, it looks like there isn't a significant pharmacokinetic interaction between conventionally-dosed efavirenz (Sustiva) and tipranavir+ ritonavir. So, provided that your doctor has a reason to believe that tipranavir will be active against your virus, this might be a reasonable option.

T20 would certainly be an option and there's no obvious reason to think that there will be any resistance (there's very little in the community at this point).

As for future drugs, like CCR5 inhbitors, the decision to start or wait for new drugs will be based a lot on how you're feeling and the rate of decline in your CD4 cell counts.

I hope this helps, good luck and stay in touch, BY



Previous
might have to stop meds with move to another state
Next
Some concerns regarding rapid progression to aids

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement